MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG COVERA VASCULAR COVERED STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG COVERA VASCULAR COVERED STENT
Model Number AVSM09040
Medical Device Problem Codes Loss of or Failure to Bond (1068); Break (1069); Misfire (2532)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history record is currently being performed.The device has not been returned to the manufacturer for evaluation.However, photos were provided for review.The investigation of the reported event is currently underway.(expiry date: 06/2023).Device not returned.
 
Event or Problem Description
It was reported that during a stent placement procedure through the right common femoral vein and the right basilic vein to treat subclavian vein occlusion, the string of the device allegedly broke and the stent had partially deployed.The procedure was completed using the same device.There was no reported patient injury.
 
Additional Manufacturer Narrative
The initial mdr was inadvertently submitted with a g3 date of (b)(6) 2021.The correct g3 date is (b)(6) 2021.Manufacturing review: a review of manufacturing records was not performed, as additional complaints have not been reported for this lot.Based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.However, the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Investigation summary: the sample was not returned for evaluation.However, two photos of the device were provided.The photos document that the grip was disassembled as reported, and that the release cord the tether was no longer attached to the slide block of the deployment mechanism, which lead to impossibility to deploy the stent using the deployment wheel.As reported the stent could be deployed by opening the grip and manipulation of the delivery mechanism.However, no photos of this process and no photos of the temporarily partially deployed stent were provided.Based on the information available the investigation is confirmed for failure of a force transmitting bond joint inside the grip.The vessel was not calcified and slightly curved.A definite root cause for the reported event could not be determined.Labeling review: in reviewing the relevant labeling for this product the potential issue was found addressed.The instructions for use states: 'hold the white stability sheath as close as possible to the introducer without touching the dark brown moving catheter of the distal catheter assembly.Maintain the remainder of the white stability sheath (segment between left and right hand on illustration) relaxed and avoid tension.', and 'do not touch the distal catheter assembly (i.E.The dark brown catheter segment) during covered stent deployment since this may interfere with covered stent deployment and may lead to misplacement'.In regards to pta the instructions for use states: 'pre-dilate the stenosis with a pta balloon catheter of appropriate length and diameter for the lesion to be treated.' under delivery system specific events that could be associated with clinical complications the instructions for use state: 'bond joint failures, failure to deploy'.D4 (expiry date: 06/2023).Section a through f: the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a stent placement procedure through the right common femoral vein and the right basilic vein to treat subclavian vein occlusion, the string of the device allegedly broke during deployment and the stent had partially deployed.The procedure was completed using the same device.There was no reported patient injury.

Brand Name
COVERA VASCULAR COVERED STENT
Common Device Name
VASCULAR COVERED STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
Manufacturer (Section G)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM   76227
Manufacturer Contact
judy ludwig
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key12843450
Report Number9681442-2021-00599
Device Sequence Number17231564
Product Code PFV
UDI-Device Identifier00801741106330
UDI-Public(01)00801741106330
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P170042
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAVSM09040
Device Catalogue NumberAVSM09040
Device Lot NumberANFT0462
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/22/2021
Supplement Date Received by Manufacturer03/25/2022
Initial Report FDA Received Date11/19/2021
Supplement Report FDA Received Date04/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown